MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Embolism/Embolus (4438); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad and viperwire guide wire were received at csi for analysis.There was no damage or abnormalities identified with the oad, driveshaft or guide wire that would have contributed to the reported events.During analysis the oad functioned as intended.At the conclusion of the device analysis investigation, the reported slow/no flow and embolism could not be confirmed through analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.(b)(4).
 
Event or Problem Description
A patient with critical limb ischemia presented with heavily calcified lesions in the right superficial femoral artery (sfa), popliteal, tibioperoneal trunk (tpt) and proximal peroneal.Treatment was performed with a stealth peripheral orbital atherectomy device (oad) on all speeds in the sfa, low and medium speeds in the tpt and proximal peroneal with good technique.Balloon angioplasty was performed at all treatment locations.Angiography was performed and revealed slow flow in the sfa and popliteal and no flow in the untreated mid peroneal.The peroneal was treated with balloon angioplasty, but flow was not restored.Angiography was performed in the distal peroneal and it was found to be patent.Balloon angioplasty was performed again and angiography results were consistent with embolization of the mid peroneal.A thrombectomy device was advanced and thrombolysis was performed along with thrombectomy and administration of tissue plasminogen activator.Angiography revealed improved peroneal flow, however slow flow was still noted.Balloon angioplasty was again performed and slow flow remained, however flow in the peroneal was continuous to the foot and a doppler signal to the dorsalis pedis was present.The patient remained stable and asymptomatic and the case was concluded.

Brand Name
STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
Manufacturer Contact
laramie otto
1225 old highway 8 nw
st. paul, mn, MN 55112
6512591600
MDR Report Key12790572
Report Number3004742232-2021-00370
Device Sequence Number4005248
Product Code MCW
UDI-Device Identifier10850000491288
UDI-Public(01)10850000491288(17)230131(10)361623-1
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberPRD-SC30-150
Device Catalogue Number7-10059-03
Device Lot Number361623-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American